Browse a selection of our most frequently asked questions and answers about balance and dizziness disorders.
Many types of medications list dizziness as a potential side effect. These episodes of dizziness are often better described as drowsiness and/or light-headedness. In a few instances, however, it can also refer to true vertigo (spinning sensation). Anti-nausea medications usually act on the central nervous system through a process of slight sedation. These medications inhibit signal transmission pathways from the body to the brain. Prolonged use of anti-nausea medications is not recommended for people who have had an inner ear problem and/or loss of balance function because these medications can slow down the recovery process driven by the brain. The new signals going from the inner ear will not be properly received by the brain, which will in turn take longer to adjust to the new vestibular function. It is, however, very unlikely that anti-nausea medications can cause inner-ear related dizziness.